Alert archive / Oklahoma / Flash Flood Warnings in 2017
Flash Flood Warning 62, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 30, 2017, 8:57 PM CDT for Stephens County, Oklahoma. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2017, 8:57 PM CDT (01:57 UTC)
- Expired
- Jul 1, 2017, 12:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Stephens County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 9:04 PM CDT | FLASH FLOOD | Comanche, OK | SOME HOMES SURROUNDED BY WATER, VEHICLE STALLED ON HWY 81. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.0 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1697 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1703 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
546
WGUS54 KOUN 010157
FFWOUN
OKC137-010500-
/O.NEW.KOUN.FF.W.0062.170701T0157Z-170701T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Norman OK
857 PM CDT FRI JUN 30 2017
The National Weather Service in Norman has issued a
* Flash Flood Warning for...
Southwestern Stephens County in southern Oklahoma...
* Until midnight CDT
* At 856 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding is occurring or is imminent.
* Some locations that will experience flooding include...
Duncan, Comanche and Empire City.
Additional rainfall amounts of up to an inch are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3438 9814 3451 9814 3451 9792 3436 9780
3429 9784 3429 9787
$$
MAHALE1 follow-up statement
261
WGUS74 KOUN 010454
FFSOUN
Flash Flood Statement
National Weather Service Norman OK
1154 PM CDT FRI JUN 30 2017
OKC137-010504-
/O.EXP.KOUN.FF.W.0062.000000T0000Z-170701T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Stephens OK-
1154 PM CDT FRI JUN 30 2017
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN STEPHENS COUNTY WILL
EXPIRE AT MIDNIGHT CDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3438 9814 3451 9814 3451 9792 3436 9780
3429 9784 3429 9787
$$
MAHALEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 6:53 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jun 30, 6:53 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Norman OK 653 PM CDT Fri Jun 30 2017 .DISCUSSION... && .AVIATION... Thunderstorms will bring large hail and strong wind gusts through early Saturday over the southern half of Oklahoma. Overnight, MVFR ceilings are expected until after sunrise Saturday over the southern two- thirds of Oklahoma. After thunderstorms, winds will light from northeast, then transitioning to southeast Saturday afternoon. && .PREV DISCUSSION... /issued 254 PM CDT Fri Jun 30 2017/ DISCUSSION... Primary focus is in the short term with thunderstorm potential. Other forecast challenges are or efforts to attempt to identify periods where precipitation chances are greatest. Latest visible satellite shows a complicated surface pattern with several features that will be important to convective initiation and evolution later today. 1.) Gravity waves/undular bores are propagating away from the area deep into Texas from overnight convection, 2.) Mid level feature focused midday convection over eastern Oklahoma and extended westward into southwest Oklahoma. Subsidence behind this was evident in the cumulus field over southeast Oklahoma. The western end of this feature is near Hobart and Altus. 3.) A remnant (albeit increasingly diffuse) outflow boundary from overnight convection extends from near the Red River over south-central Oklahoma west-northwestward into southwest Oklahoma to near and just west of Lawton. 4.) A cold front drifting southeastward across northern Oklahoma. The cold front extended from near Perry to just south of Enid to near Elk City as of early afternoon. Some enhanced cumulus has been noted near the remnant outflow boundary over southwest Oklahoma, but this is in an area that should experience the least amount of synoptic forcing from the approaching shortwave trough. Latest moisture channel satellite imagery loop shows the shortwave trough moving from eastern Colorado into western Kansas now. Given the fairly compact and positively tilted nature of this shortwave, forcing for ascent may be quite modest with weak mid-level height falls across the area trending more neutral with further southwest extent. Current thinking is that thunderstorms should form near and ahead of the front, generally along and north of I-44. Initial development will be in an environment with around 35 knots of 500 mb flow contributing to effective bulk shear of around 40 knots. Although low level moisture was somewhat lower earlier owing to convective overturning from morning MCS, upstream environment is quite moist with PWAT values in excess of 1.5" and approaching 1.75". Moisture should contribute to moderate to strong instability with MLCAPE in excess of 2,500 J/kg, and even higher values further southwest across our Texas counties where diabatic heating has been more extensive. Initial storms may exhibit at least transient supercell characteristics and could be capable of large (potentially significant) hail. Upscale growth will probably occur throughout the evening and the wind threat will increase across roughly the southern half of Oklahoma. Damaging winds will become the primary threat fairly quickly as cold pool strengthens and upscale growth occurs. Additionally, given the moist environment and potential for some training of storms at least initially, heavy rainfall amounts and flooding/flash flooding are possible. This threat could decrease if cold pool is extensive enough and storms accelerate southeast. The forecast beyond tonight is still somewhat uncertain. Mid-level height rises and no well defined boundary tomorrow should limit convective development, but there still could be enough destabilization for isolated storms primarily across southern Oklahoma and western north Texas. Convection should develop across the higher terrain of the Rockies and Sangre De Christo mountains tomorrow evening and move eastward across the southern/central High Plains and eventually could move into western Oklahoma. This would be more likely if cold pool development is fairly extensive. Our environment should be unstable enough to sustain convection (albeit probably in a weakened state) into the night. We have increased precipitation probabilities across the northwest portion of the area. Storms may linger into early Sunday. Generally low probabilities were retained into early next week. Over the next couple of days we will be able to better refine next week's forecast. BRB && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 90 69 88 71 / 50 60 20 40 Hobart OK 95 69 88 71 / 30 50 10 40 Wichita Falls TX 98 72 89 72 / 30 60 20 20 Gage OK 89 62 85 68 / 20 20 10 50 Ponca City OK 84 65 87 69 / 70 30 10 30 Durant OK 91 72 88 73 / 70 70 30 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 06/06/06
Hazardous weather outlook, Jun 30, 3:06 PM CDT, 5 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 306 PM CDT Fri Jun 30 2017 OKZ004>048-050>052-TXZ083>090-012015- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 306 PM CDT Fri Jun 30 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... There is an Enhanced Risk of severe thunderstorms this afternoon and tonight across portions of southern Oklahoma and north Texas. There is also a Slight Risk north and west of the Enhanced Risk including central and southwestern Oklahoma and additional portions of north Texas. .Location... The Enhanced Risk is generally east of a line from Archer City Texas to Snyder Oklahoma, and south of a line from Snyder to Norman to Holdenville. The Slight Risk is north and west of the Enhanced Risk, and is generally east of a line from Knox City Texas to Hollis and Elk City Oklahoma, and south of a line from Elk City to Clinton to Okarche to Chandler. .Timing... 4 PM through 1 AM. .Impacts... Winds up to 80 mph. Golf ball size hail. Flooding rain will also be a possibility. .Discussion... Storms are expected to develop late this afternoon and tonight near a slow moving cold front and possibly near a lingering outflow boundary across southern Oklahoma left over the area from the morning showers and thunderstorms. Some severe storms will be possible late this afternoon and through the evening with large hail and damaging winds. Heavy rain that could lead to flooding will also be a concern tonight. Showers and thunderstorms will remain possible from midnight to sunrise, but the severe potential is expected to diminish late this evening and overnight. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across the risk areas should prepare for severe weather operations from late afternoon into part of the overnight hours. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Thunderstorms... Strong to severe storms will be possible again Saturday and Sunday across parts of Oklahoma and north Texas. Heavy rain and localized flooding will be possible again on Saturday. Storm chances will resume Monday night, and continue through Thursday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jun 30, 8:17 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
817 PM CDT FRI JUN 30 2017
OKZ032-042-043-010145-
Coal OK-Pontotoc OK-Hughes OK-
817 PM CDT FRI JUN 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Coal...east central
Pontotoc and central Hughes Counties Until 845 PM CDT...
AT 815 PM CDT, strong thunderstorms were along a line extending from
3 miles southeast of Dustin to 8 miles southwest of Gerty, moving
east at 25 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Storm intensity is increasing and severe weather may develop rapidly.
Stay alert and listen for warnings.
&&
LAT...LON 3514 9601 3512 9601 3512 9603 3509 9606
3506 9607 3505 9609 3469 9609 3469 9656
3529 9608 3529 9598 3515 9598
TIME...MOT...LOC 0115Z 275DEG 22KT 3524 9598 3475 9639
BRBLocal storm report, Jun 30, 8:25 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
825 PM CDT FRI JUN 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND GST 5 S FARGO 34.22N 99.29W
06/30/2017 M67 MPH WILBARGER TX AWOS
AT WILBARGER COUNTY AIRPORT.
&&
JPSpecial weather statement, Jun 30, 8:26 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
826 PM CDT FRI JUN 30 2017
OKZ037-044-TXZ090-010200-
Tillman OK-Cotton OK-Clay TX-
826 PM CDT FRI JUN 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR Tillman...southern Cotton and
northwestern Clay Counties Until 900 PM CDT...
AT 825 PM CDT, strong thunderstorms were along a line extending from
near Frederick to 7 miles south of Temple, moving east at 25 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts over 50 MPH...
LAT...LON 3404 9842 3408 9842 3406 9848 3407 9851
3416 9860 3417 9865 3414 9869 3433 9921
3435 9919 3438 9922 3462 9906 3444 9866
3441 9866 3441 9861 3442 9861 3421 9814
3416 9814 3397 9823
TIME...MOT...LOC 0125Z 281DEG 20KT 3444 9901 3417 9827
..speg.Special weather statement, Jun 30, 8:46 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
846 PM CDT FRI JUN 30 2017
OKZ039-045-010215-
Stephens OK-Jefferson OK-
846 PM CDT FRI JUN 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR southern Stephens and Jefferson
Counties Until 915 PM CDT...
AT 844 PM CDT, a strong thunderstorm was located 7 miles west of
Loco, moving southeast at 30 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Storm intensity is increasing and severe weather may develop rapidly.
Stay alert and listen for warnings.
&&
LAT...LON 3389 9798 3393 9795 3394 9797 3399 9795
3401 9797 3400 9808 3404 9810 3404 9808
3407 9812 3413 9809 3415 9811 3415 9813
3438 9814 3446 9797 3447 9763 3440 9757
3415 9757 3390 9779 3385 9788
TIME...MOT...LOC 0144Z 302DEG 25KT 3432 9781
BRBLocal storm report, Jun 30, 8:50 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
850 PM CDT FRI JUN 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 PM FLASH FLOOD 1 SSE LAWTON 34.59N 98.39W
06/30/2017 COMANCHE OK AMATEUR RADIO
STREET CLOSED NEAR THE VETERANS CENTER.
&&
JPSpecial weather statement, Jun 30, 8:53 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
853 PM CDT FRI JUN 30 2017
OKZ043-047-048-010230-
Coal OK-Atoka OK-Johnston OK-
853 PM CDT FRI JUN 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR Coal...Atoka and east central
Johnston Counties Until 930 PM CDT...
AT 852 PM CDT, strong thunderstorms were along a line extending from
3 miles west of Kiowa to 3 miles east of Olney, moving east at 35
MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3450 9572 3451 9578 3446 9578 3435 9592
3424 9612 3424 9635 3433 9650 3451 9650
3464 9627 3477 9616 3477 9609 3468 9609
3468 9589 3459 9588 3459 9567 3454 9567
TIME...MOT...LOC 0152Z 277DEG 31KT 3473 9596 3446 9630
BRBThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:03 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Garvin, McClain, Pontotoc, Pottawatomie | 27 min |
| Jun 30, 7:06 PM CDT | Special Weather Statement | OUN | Canadian | 24 min |
| Jun 30, 7:11 PM CDT | Areal Flood Advisory | OUN | Pottawatomie | 3 hr |
| Jun 30, 7:12 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 48 min |
| Jun 30, 7:13 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Stephens | 47 min |
| Jun 30, 7:18 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Tillman | 42 min |
| Jun 30, 7:24 PM CDT | Special Weather Statement | OUN | Hughes | 36 min |
| Jun 30, 7:32 PM CDT | Severe Thunderstorm Warning | OUN | Hughes, Pontotoc, Pottawatomie, Seminole | 43 min |
| Jun 30, 7:38 PM CDT | Areal Flood Advisory | OUN | Comanche, Greer, Harmon, Jackson, Kiowa, Tillman | 3 hr |
| Jun 30, 7:45 PM CDT | Flash Flood Warning | OUN | Comanche | 3 hr |
| Jun 30, 7:52 PM CDT | Severe Thunderstorm Warning | OUN | Harmon | 38 min |
| Jun 30, 7:57 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 48 min |
| Jun 30, 7:59 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson, Stephens | 46 min |
| Jun 30, 8:02 PM CDT | Flash Flood Warning | OUN | Jackson, Tillman | 3 hr |
| Jun 30, 8:14 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Johnston, Pontotoc | 28 min |
| Jun 30, 8:17 PM CDT | Special Weather Statement | OUN | Hughes | 28 min |
| Jun 30, 8:19 PM CDT | Areal Flood Advisory | OUN | Stephens | 3 hr |
| Jun 30, 8:25 PM CDT | Areal Flood Advisory | OUN | Comanche, Cotton, Jackson, Tillman | 3 hr |
| Jun 30, 8:26 PM CDT | Special Weather Statement | OUN | Cotton, Tillman | 34 min |
| Jun 30, 8:46 PM CDT | Special Weather Statement | OUN | Jefferson | 29 min |
| Jun 30, 8:49 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson, Kiowa | 41 min |
| Jun 30, 8:53 PM CDT | Special Weather Statement | OUN | Atoka, Coal | 37 min |
| Jun 30, 9:14 PM CDT | Special Weather Statement | OUN | Carter, Jefferson | 31 min |
| Jun 30, 9:18 PM CDT | Special Weather Statement | OUN | Johnston | 27 min |
| Jun 30, 9:29 PM CDT | Special Weather Statement | OUN | Kiowa | 31 min |
| Jun 30, 9:47 PM CDT | Special Weather Statement | OUN | Carter, Love | 28 min |
| Jun 30, 9:52 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Love | 53 min |
| Jun 30, 10:22 PM CDT | Severe Thunderstorm Warning | OUN | Bryan, Carter, Johnston, Love, Marshall, Murray | 38 min |
| Jun 30, 10:57 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Johnston, Marshall | 63 min |
| Jul 1, 12:37 AM CDT | Special Weather Statement | OUN | Lincoln, Oklahoma | 38 min |
Nearby
Flash Flood Warnings in Oklahoma, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.